MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens not implanted and therefore not explanted.Device evaluation: the preloaded delivery system was returned at the manufacturer for evaluation.Visual inspection at 10x microscope magnification showed stress marks in both sides of the cartridge tube and tip which are typically caused and/or may well appear by the pass of the iol thru the cartridge.The intraocular lens (iol) was observed stuck at the cartridge tip.The push rod tip protruded through the side of the tip.The tip was observed deformed.Since a specific particle / debris was not identified by visual inspection, it was not possible to determine the source of the particle and relate or not to the manufacturing process.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the injector slides next to the intraocular lens (iol) causing debris on the iol (twice).There was no patient contact.The lens was not implanted.No additional information was provided to abbott medical optics.This report captures 2 of 2 events.A separate mdr will be filed for the first event.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6108183
Report Number2648035-2016-01810
Device Sequence Number10927803
Product Code HQL
UDI-Device Identifier05050474558427
UDI-Public(01)05050474558427(17)190604
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/04/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000280
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2016
Initial Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1